Texas, 2007Flash Flooding in Texas, May 15, 2007
May 15, 2007 · NWS SJT · 2 events in 1 county or zone
Heavy rain from slow moving thunderstorms produced localized flooding across Buffalo Gap and Tuscola in southern Taylor County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from slow moving thunderstorms produced localized flooding across Buffalo Gap and Tuscola in southern Taylor County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 15, 11:04 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, May 15, 11:04 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 PM CDT TUE MAY 15 2007
.UPDATE...
LATEST SATELLITE AND WSR-88D DATA SHOW SHOWERS MOVING INTO
STERLING COUNTRY FROM THE PERMIAN BASIN. SURFACE ANALYSIS
INDICATES THE COLD FRONT HAS MOVED SOUTH OF LUBBOCK. TEMPERATURES
IN THE TEXAS PANHANDLE NORTH OF THE FRONT RANGE FROM THE MID 50S
TO THE LOWER 60S. SOUTH OF THE FRONT...ACROSS WEST CENTRAL
TEXAS...TEMPERATURES RANGE FROM THE MID TO UPPER 70S.
RECENT UPDATE INCLUDED ADJUSTMENTS TO THE FIRST PERIOD SKY
CONDITIONS AND POPS FOR THIS AFTERNOON. OTHERWISE...NO OTHER
CHANGES.
23/HUBER
&&
.PREV DISCUSSION... /ISSUED 628 AM CDT TUE MAY 15 2007/
AVIATION...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE AFTERNOON. A COLD
FRONT WILL PUSH SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND
INTO THE EVENING. AHEAD OF THE FRONT EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP...HOWEVER THERE IS SOME UNCERTAINTY ABOUT THE TIMING
AND COVERAGE OF THE THUNDERSTORMS AS THE MODELS ARE DISAGREEING ON
THIS. SOME ADJUSTMENTS WILL NEED TO BE MADE AS THE PICTURE
BECOMES CLEARER.
&&
PREV DISCUSSION... /ISSUED 335 AM CDT TUE MAY 15 2007/
SHORT TERM (TODAY-WEDNESDAY NIGHT)...POTENT COLD FRONT AIDED BY
CONVECTION CONTINUES TO MOVE SOUTH THROUGH THE PAN HANDLE THIS
MORNING. THUNDERSTORMS ONGOING ALONG THE FRONT THIS MORNING WILL
SHOULD GRADUALLY WEAKEN. THIS MORNINGS THUNDERSTORM COMPLEX HAS
PUSHED AN OUTFLOW BOUNDARY TO THE SOUTH AND THIS FEATURE CONTINUES
TO PROPAGATE TO THE SOUTH AND WILL BE ENTERING THE FORECAST AREA
THIS MORNING. COMBINED WITH DAYTIME HEATING...THE OUTFLOW BOUNDARY
SHOULD BE THE FOCUS FOR ADDITIONAL CONVECTION AND THE COOL
OUTFLOWS FROM THESE THUNDERSTORMS WILL SPEED THE FRONT THROUGH THE
AREA BEGINNING LATE THIS AFTERNOON INTO THE OVERNIGHT.
THUNDERSTORM CHANCES WILL BE INCREASING ACROSS THE AREA FROM NORTH
THROUGH SOUTH AS THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THE
FRONT AND ALONG ANY OUTFLOWS THAT THESE THUNDERSTORMS PRODUCE.
MODELS ARE PRETTY CLOSE ON THE TIMING OF THE ACTUAL FRONT. THE
DIFFERENCE SHOWS UP IN THE TIMING OF PRECIPITATION. THE NAM
PRODUCES MOST OF THE PRECIPITATION ALONG AND JUST BEHIND THE
FRONT...THEN PUSHES MUCH OF THE MOISTURE SOUTH AND EAST WITH THE
COLD AIR BEING DEEP ENOUGH TO SHUT OFF ISENTROPIC INDUCED
PRECIPITATION. THE GFS BRINGS THROUGH A MORE SHALLOW FRONT AND
PRODUCES LESS CONVECTION IN ADVANCE OF THE FRONT AND WAITS UNTIL
AFTER FROPA. WITH SEVERAL SHORTWAVES MOVING PAST...AND EACH ONE
INDUCING ISENTROPIC LIFT UP OVER THE FRONTAL SURFACE. OVERALL THE
GFS IS THE COOLEST AND WETTEST OF ALL THE GUIDANCE MEMBERS. WITH
THAT WILL TEND TO SHY AWAY FROM THE GFS AND GIVE IT A LITTLE LESS
WEIGHT TO THE FORECAST. ALTHOUGH THE WILL NOT BE GOING AS COOL OR
AS WET AS THE GFS...FORECAST WILL STILL BE COOLER THAN NORMAL FOR
THIS TIME OF YEAR WITH RESPECTABLE POP NUMBERS. ALTHOUGH THERE
COULD BE SOME LOCALLY HEAVY RAINS...DO NOT THINK WIDESPREAD HEAVY
RAINFALL WILL BE A THREAT WITH THIS EVENT. DURING THE SHORT TERM
AFTER CONVECTION DEVELOPS AND COLD POOLS DEVELOP...COULD SEE SOME
ISOLATED SEVERE THUNDERSTORMS. OVERALL PROBABILITY OF THIS IS TOO
LOW TO MENTION AS WELL.
LONG TERM...THE GFS CONTINUES TO BE THE COLDEST AND MOST WET OF
THE ENSEMBLE MEMBERS INTO THE EXTENDED. WILL LOWER TEMPERATURES
AND TWEAK POPS UP A TOUCH...BUT NOT GOING TOTALLY WITH THE GFS.
EVEN THE NAM HINTS AT THE EVENTUAL RETURN OF THE FRONT BY LATE
FRIDAY WITH THUNDERSTORMS DEVELOPING AS ISENTROPIC LIFT BEGINS. SO
THINK THERE WILL BE ANOTHER DECENT ROUND OF SHOWERS AND
THUNDERSTORMS IN THE THURSDAY TO FRIDAY TIME FRAME. OTHER SHOWERS
AND THUNDERSTORMS MAY DEVELOP OVER THE WEEKEND...MAINLY OVER THE
WESTERN PORTIONS OF THE FORECAST AREA...AS THUNDERSTORMS DEVELOP
IN THE MOUNTAINS AND PROPAGATE TO THE EAST SOUTHEAST IN THE
NORTHWEST FLOW REGIME.
BRAZZELL
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 82 57 71 52 / 20 50 30 20
SAN ANGELO 86 59 74 54 / 20 40 40 30
JUNCTION 88 61 79 57 / 20 20 40 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23/HUBER
Hazardous weather outlook, May 15, 1:32 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CDT TUE MAY 15 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
232 PM CDT TUE MAY 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOOK FOR
THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND TONIGHT ACROSS WEST
CENTRAL TEXAS. SOME OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THROUGH THE END OF THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
23/HUBER
Flash Flood, Taylor
- When
- May 15, 1:59 PM CST to 3:00 PM CST
- Where
- Taylor County, 0.58 mi W of Buffalo Gap
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.280, -99.830
Heavy rains from a slow moving thunderstorm fell on Buffalo Gap in southern Taylor County. This caused quite a bit of localized flooding in and around Buffalo Gap and Tuscola.
Flash Flood, Taylor
- When
- May 15, 3:20 PM CST to 5:00 PM CST
- Where
- Taylor County, Buffalo Gap
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.280, -99.820
Law Enforcement Officials reported County Road 151 was impassable due to flooding in Buffalo Gap.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, May 15, 20071 death · $175,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 15, 20071 injured · $1.7 million · 2.75 in hail · 83 events
- Tornado and Damaging Winds in Indiana, May 15, 2007$623,000 · EF0 · 27 events
- Wildfire in New Jersey, May 15 to 21, 20072 injured · $500,000 · 1 event
- Flash Flood and Hail in Arkansas, May 15, 2007$500,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Mississippi, May 15, 2007$271,000 · 1 in hail · 16 events
- Tornado and Hail in Ohio, May 15, 2007$131,000 · EF0 · 25 events
- Hail and Damaging Winds in Kentucky, May 15, 2007$134,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Michigan, May 15, 2007$230,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Missouri, May 15, 2007$121,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Illinois, May 15, 20071 injured · $53,000 · 60 kt wind · 14 events
- Damaging Winds in Michigan, May 15, 2007$100,000 · 83 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35458, 35461.